question-icon

What causes migraine headache while on antibiotics for pneumonia?

default
Posted on Thu, 19 May 2016
Question: My 15 years old son is complaining of a severe headache 8 on a scale of 1-10. 45 minutes earlier he told me he was having blurry vision. He says the room is way too bright and he has thrown up. No history of migraines. He said h/a came on suddenly? He was diagnosed with pneumonia and strep one week ago and has been on antibiotics and took 5 days of steroids, finished Sunday.
doctor
Answered by Dr. Sudhir Kumar (4 minutes later)
Brief Answer:
Symptromatic treatment should be started.

Detailed Answer:
Hi,

Thank you for posting your query.

I have noted the symptoms and recent past history.

It is possible that it is the first episode of migraine headache. As of now, symptomatic treatment with ibuprofen or naproxen for headache and ondansetron for vomiting should be started.

He should be carefully observed for any additional symptoms such as double vision, weakness or numbness or arm or leg, slurred speech, or drowsiness. If any of these symptoms occur or if headache persists, then, a brain scan should be done.

I sincerely hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,     
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6224 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes migraine headache while on antibiotics for pneumonia?

Brief Answer: Symptromatic treatment should be started. Detailed Answer: Hi, Thank you for posting your query. I have noted the symptoms and recent past history. It is possible that it is the first episode of migraine headache. As of now, symptomatic treatment with ibuprofen or naproxen for headache and ondansetron for vomiting should be started. He should be carefully observed for any additional symptoms such as double vision, weakness or numbness or arm or leg, slurred speech, or drowsiness. If any of these symptoms occur or if headache persists, then, a brain scan should be done. I sincerely hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, XXXXXXX For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/